Alert archive / Wyoming / Blizzard Warnings in 2006

Blizzard Warning 1, NWS Cheyenne, WY

March 26, 2006

NWS Cheyenne, WY issued this blizzard warning at Mar 26, 2006, 9:01 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 9:01 AM MST (16:01 UTC)
Expired
Mar 26, 2006, 5:02 PM MST
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 261601
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
901 AM MST SUN MAR 26 2006

...STRONG WINDS AND SNOW WILL PRODUCE BLIZZARD CONDITIONS FOR
THE REST OF TODAY IN THE SNOWY AND SIERRA MADRE RANGES...

.A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES AND ONTO THE HIGH
PLAINS TODAY. THE STORM WILL PRODUCE THE STRONG WINDS AND SNOW
OVER THE SNOWY AND SIERRA MADRE RANGES. TRAVEL WILL BE HAZARDOUS
WITH SLICK ROADS...NEAR ZERO VISIBILITIES AND STRONG WINDS.  

WYZ063-270000-
/O.NEW.KCYS.BZ.W.0001.060326T1601Z-060327T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
901 AM MST SUN MAR 26 2006

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NEW SNOWFALL OF 4 TO 7 INCHES WILL FALL OVER THE SNOWY AND 
SIERRA MADRE RANGES FOR THE REST OF TODAY.  THE SNOW COMBINED
WITH WEST WINDS GUSTING TO 70 MPH WILL PRODUCE BLIZZARD 
CONDITIONS THROUGHOUT THE DAY.  TRAVEL WILL BE HAZARDOUS
WILL NEAR ZERO VISIBILITIES AND SLICK ROADS.

AT 845 AM...THE SNOWY RANGE SKI AREA HAD TWO NEW INCHES OF
SNOW...STRONG WINDS AND ZERO VISIBILITIES AT TIMES.  

THE SNOW AND WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING
AS THE STORM SYSTEM MOVES FURTHER AWAY.  

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

WEILAND
2 follow-up statements
000 
WWUS45 KCYS 261844
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1144 AM MST SUN MAR 26 2006

...STRONG WINDS AND SNOW WILL PRODUCE BLIZZARD CONDITIONS FOR THE
AFTERNOON IN THE SNOWY AND SIERRA MADRE RANGES...

.A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES AND ONTO THE HIGH
PLAINS TODAY. THE STORM WILL PRODUCE THE STRONG WINDS AND SNOW
OVER THE SNOWY AND SIERRA MADRE RANGES. TRAVEL WILL BE HAZARDOUS
WITH SLICK ROADS...NEAR ZERO VISIBILITIES AND STRONG WINDS.

WYZ063-270000-
/O.CON.KCYS.BZ.W.0001.000000T0000Z-060327T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
1144 AM MST SUN MAR 26 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

NEW SNOWFALL OF 3 TO 6 INCHES WILL FALL OVER THE SNOWY AND SIERRA
MADRE RANGES FOR THE REST OF TODAY. THE SNOW COMBINED WITH WEST
WINDS GUSTING TO 70 MPH WILL PRODUCE BLIZZARD CONDITIONS
THROUGHOUT THE DAY. TRAVEL WILL BE HAZARDOUS WILL NEAR ZERO
VISIBILITIES AND SLICK ROADS.

AT 11 AM...THE SNOWY RANGE SKI AREA HAD FOUR NEW INCHES OF SNOW...
WHILE A LOCATION 20 MILES SOUTHEAST OF SARATOGA HAD STRONG WINDS
AND ZERO VISIBILITIES. 

THE SNOW AND WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING
AS THE STORM SYSTEM MOVES FURTHER AWAY.


$$

WEILAND
000 
WWUS45 KCYS 270002
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MST SUN MAR 26 2006

WYZ063-270115-
/O.CAN.KCYS.BZ.W.0001.000000T0000Z-060327T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
502 PM MST SUN MAR 26 2006

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE
BLIZZARD WARNING. LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE
EARLY EVENING. WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES
POSSIBLE. ALTHOUGH WINDS WILL REMAIN STRONG AND GUSTY FROM THE
WEST...THEY WILL CONTINUE TO DECREASE THROUGH THE EVENING. COULD
STILL EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
MPH. TRAVELERS SHOULD STILL USE CAUTION WITH THE SLICK
ROADS AND REDUCED VISIBILITIES WITH THE BLOWING SNOW.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this blizzard warning went out at Mar 26, 2:36 AM MST, 6 hours 25 minutes earlier.

Area forecast discussion, Mar 26, 2:36 AM MST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
236 AM MST SUN MAR 26 2006

.SHORT TERM...FOR TODAY THROUGH TUESDAY...UPPER TROUGH IS RAPIDLY
APPROACHING SE WYOMING THIS HOUR WITH A TIGHTENING SURFACE LOW
BENEATH IT.  GRADIENT PRODUCTS CONTINUE TO ALARM A HIGH WIND EVENT
TODAY THAT WILL AFFECT MOST OF THE CWA.  700MB WIND MAXIMA IS
PROGGED TO BE DIRECTLY OVER SE WYOMING BY GFS AND NAM. A DRY FROPA
WILL SWEEP ACROSS THE CWA FROM WEST TO EAST BETWEEN 16Z AND 20Z
BRINGING BORA SUBSIDENCE WINDS WITH IT ADDING TO THE WIND EVENT.
LOTS OF ENERGY WITH THIS SYSTEM BUT SPARSE MOISTURE...THUS THE
MOUNTAINS WILL SEE THE GREATEST CHANCE OF SNOW SHOWERS WITH A SECOND
POSSIBLE AREA OF SHOWERS IN THE NORTHERN PANHANDLE CLOSER TO THE
MAIN CIRCULATION.  MODELS DO KEY ON SOME WEAK INSTABILITY THAT MIGHT
ALLOW A FEW ISOLATED TSMS TO TOUCH OFF THIS AFTERNOON IN THE HIGHER
ELEVATIONS.  OTHERWISE...MOST OF THE PLAINS WILL BE DRY TODAY.
MONDAY WILL SEE THE DEVELOPMENT OF AN UPPER RIDGE WITH CLEARING
SKIES AND WARMER TEMPERATURES THAT WILL LAST INTO EARLY TUESDAY.  BY
LATE TUESDAY THE NEXT SYSTEM WILL BEGIN TO AFFECT THE WESTERN ZONES
WITH CLOUDS AND SLIGHT CHANCE POPS.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...UPPER RIDGE OVER THE
AREA BEGINS TO MAKE ROOM FOR A PACIFIC SYSTEM ON TUESDAY NIGHT.
WEDNESDAY COULD BE QUITE WARM WITH SOUTHWEST FLOW AHEAD OF THE
DIGGING PACIFIC TROUGH. TEMPS ARE STILL PRETTY CONSERVATIVE BUT
SOME 70S ARE POSSIBLE ON THE PANHANDLE IF THIS PATTERN OCCURS.
COLD FRONT MOVES THROUGH WEDNESDAY NIGHT AND IT DOES NOT LOOK LIKE
A BIG PRECIP MAKER WITH THE BEST DYNAMICS A LITTLE TOO FAR NORTH
FOR A SIGNIFICANT EVENT. A MOIST ZONAL FLOW PERSISTS THEREAFTER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 6 AM SUNDAY TO 6 PM SUNDAY FOR WYZ061-
     WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ068-WYZ069-
     WYZ070.
NE...WIND ADVISORY FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR NEZ001-NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM...SOWKO
LONG TERM....POMEROY
Hazardous weather outlook, Mar 26, 5:34 AM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
534 AM MST SUN MAR 26 2006

WYZ061>070-271245-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
534 AM MST SUN MAR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 6 AM TO 6 PM MST. PLEASE
REFER TO THE LATEST HIGH WIND WARNING STATEMENT /WWUS75 KCYS/ FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-271245-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
534 AM MST SUN MAR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 6 PM MST. PLEASE REFER
TO THE LATEST WIND ADVISORY STATEMENT /WWUS75 KCYS/ FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059-060-271245-
CONVERSE-NIOBRARA-
534 AM MST SUN MAR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL BECOME GUSTY AS A COLD FRONT PASSES THROUGH TODAY.
EXPECT GUSTS UP TO 50 MPH DURING THE LATE MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 10:15 PM MSTHigh Wind WarningCYS20 hr

Nearby

Blizzard Warnings in Wyoming, 2006Every blizzard warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.